Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Panic attacks, depression, insecurity, drinking and smoking. Taking zolax. How can improvement take place?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Hello my boyfriend is on Zolax because he suffers from panic attacks and depression. He s insecure about everything and is lost atm. He doubled his dosis 6 weeks ago, and last week he had a hudge panic attack again. He drinks and smokes weed as well, can anyone tell me what zolax does to him and the combination with alcohol, and how can i help him. i ve been telling him to stop drinking and smoking ofcourse, but he says it relaxes him. I ve been telling him to get help and talk to someone, about his problems...i just want to know if the change, he s not himself anymore (before he started smoking) can come from the medication as well
Posted Wed, 23 May 2012 in Mental Health
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

Zolax contains Alprazolam which is an sedative and an anti anxiety medication when taken in low dose. It when taken with alcohol , weed etc will increase their effect and cause more harm than the alcohol and weed alone.

The panic attacks will be suppressed on taking the Zolax and smoking the weed but creates addiction which in-turn aggravate the panic attacks and depression .Hence I would strongly recommend him to quit both the alcohol and the weed.

Well , its a real tough task for him to quit smoking , but not impossible as he can be helped for the same by a Psychiatrist counselling and Cognitive behavioral therapy (CBT) which is a psychotherapeutic approach to treat such conditions over time.It doesn't need for him to be in a rehab but can visit the psychiatrist in sessions .

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor